Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 166, NWS Dodge City, KS

July 2, 1995Stevens County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 1995, 6:02 PM CDT for Stevens County, Kansas. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Jul 2, 1995, 6:02 PM CDT (23:02 UTC)
Expired
Jul 2, 1995, 7:00 PM CDT
In force
58 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Stevens County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 022301 RRA
SVRDDC
KSC189-030000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
602 PM CDT SUN JUL 2 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  700 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...STEVENS COUNTY
 
AT 6 PM DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF
HUGOTON MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM IS LIKELY
PRODUCING HAIL UP TO 1 INCH IN DIAMETER.
 
THE SEVERE THUNDERSTORM WILL BE IN HUGOTON 615 PM CDT...IF YOU LIVE
IN HUGOTON TAKE SHELTER IMMEDIATELY.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.
 
KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:07 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 2, 3:07 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
305 PM CDT SUN JUL 2 1995

FCST PRBLM THS AFTN IS LOCATION AND TIMING OF TSTMS.  SFC TROF ALNG
KS/COLO BORDER WITH GOOD MO CON W/ THTA ADVN OVER OK P/H...SIMILR TO
YDA AFTN.  W/V IMGRY SHWS DRYING/SUBDNC OVER CWA BEHIND MRNG S/W WITH
NEXT ONE MOVING EAST OVER ROCKIES TAFTN.  CNVTN FIRNG OVER AND EAST OF
FNT RNG AND 88D REF LOOP SHOWING SOME RETURNS NOW FM CAO TO TAD.  TSTMS
SHUD CONT TO DVLP OVER ERN CO ALNG CNVRG ZONE SIMLR TO YDA.  THKNSS PTTN
WUD SUGG TSTM CMPLX TO TREND TWRD THE SE AGAIN.  S/W TIMING HARD TO DEFINE
BUT FEEL NGM SOLN OF NEXT ONE OVER WRN KS MON AFTN FRLY GOOD BET.  LOW LVL
CNVG ZONE SHOULD SFT FURTHER EAST ON .MON SO WILL GO A LITTLE ABV POPS ERN
GRPS.

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:05 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny40 min
Jul 1, 7:46 PM CDTFlash Flood WarningDDCHamilton44 min
Jul 1, 7:46 PM CDTSevere Thunderstorm WarningDDCHamilton44 min
Jul 1, 7:51 PM CDTSevere Thunderstorm WarningDDCGrant54 min
Jul 1, 8:28 PM CDTSevere Thunderstorm WarningDDCStanton31 min
Jul 1, 8:28 PM CDTSevere Thunderstorm WarningDDCGrant47 min
Jul 2, 5:07 PM CDTSevere Thunderstorm WarningDDCStevens53 min
Jul 2, 5:07 PM CDTSevere Thunderstorm WarningDDCGrant39 min
Jul 2, 6:17 PM CDTTornado WarningDDCStevens43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.